MAUDE Adverse Event Report: SYNTHES GMBH SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS

SYNTHES GMBH SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS
Catalog Number 03.111.751
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on june 20, 2024, the patient underwent an unknown surgery.When the soft tissue attachment was attached to the reduction forceps, a part of the connection of the soft tissue attachment got damaged.The damage to the instrument has occurred outside the patient's body.The sales rep verbally confirmed that no pieces remained in the patient's body and that the surgeon was not injured.The surgery was completed successfully with no surgical delay.This report involves one (1) soft tissue attchmt/j-shaped f/bone reduction forceps.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e3: reporter is a j&j employee.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary : the product was returned to depuy synthes for evaluation.H3/h6: visual inspection of the returned sample found that one of the coupling prongs was broken off.This condition of the device was consistent with a component failure that was caused by exposure to unintended forces while usage.Furthermore, scratches were also found at the surface of the device.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the soft tiss attach j-shap f/red forceps would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The current drawings reviewed reflect the manufactured revisions.Device history lot part # 03.111.751, lot # 102627, manufacturing site: werk selzach logistik , release to warehouse date: 03.Nov.2020, expiration date: n/a, supplier: - (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19752379
Report Number8030965-2024-08786
Device Sequence Number12390477
Product Code HTD
UDI-Device Identifier07611819597587
UDI-Public(01)07611819597587(11)201103(10)102627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.751
Device Lot Number102627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown